Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have irregular periods. Test showed ESR count of 36. What are the risks?

Answered by
Dr.
Dr. Asra Ishtiaq Ahmed

OBGYN

Practicing since :2008

Answered : 689 Questions

default
Posted on Mon, 10 Dec 2012 in Menstruation and Miscarriage
Question: I have got an ESR count of 36...Is it a problem...I have been asked to take a blood test for diagonising PCOD...I have been obese and got irregular period cycles

I am getting the menstrual cycle in 20 days...Last time the flow was scanty ,but this time it is very heavy...
doctor
Answered by Dr. Asra Ishtiaq Ahmed 2 hours later
Hello there.

Thanks for writing.

Raised ESR can be due to associated anemia with irregular periods (low hemoglobin).

Also if you got your blood test done during menses then it also affects your ESR values causing it to be higher.

The irregular periods you have with obesity can be well explained by PCOD.

However getting a thyroid function test is also a must. This because both irregular periods and raised ESR are seen with thyroid disorders.

Anemia can also affect your cycles.

Weight loss is a key to solving your problem of irregular menses apart from the treatment you take.
The success of any treatment for regularizing periods is dependent on reducing the excess weight you have.

Regular exercise with balanced diet will ensure this.

Kindly revert back if you have further queries.

Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Anemia

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

My heart flutters constantly. The doctors in the ER called them PVC and put me on a heart monitor to see why I'm having them so frequently. They are not painful just irritating.My blood pressure is low thyroid is good and I use to have anemia but that's good as well. All lab work came out good including X-rays So why is my heart skipping beats?

doctor1 MD

I have MS and several times a year, i take venefor infusions for anemia (not related to the MS). within a week of the infusion, my left foot always swells enormously and is painful to walk on. my doctors keep saying its not from the venefor, as venofer is just iron. However, I know this swelling occurs each time. Does venofer cause foot swelling?

doctor1 MD

hi i used to have anemia about a year ago. now i am all better, however, when i last checked my heart rate, it was in the 80s. i checked again today while sitting down cause i thought that the machines at walmart may be lying or i could of been a bit active before hand, however it still was in the 80s.

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

Do you think at ESA therapy is a good option for a 90 yo male with CKD stage 3A? RBC count is 2.91; HGB 9.9; HCT 29.1; platelet count 104; GFR est non-AA 58; Micralb/Crea ratio (ug/mg creat) 59.0; Pt is always cold , extremely fatigued-sleeps 15...

doctor1 MD

I had routine bloodwork done and all tests came back normal except for a raised ferratin 575. When tested again 6 weeks later it came back at another high value 445. No other tests for inflammation were done. CBC with differential all normal. I'm...